Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2000, 7:57 PM CDT for Logan County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2000, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 28, 2000, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, IL
The radar
The Lincoln radar (KILX), 6 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
247 WUUS53 KILX 290057 SVRSPI ILC107-290200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 757 PM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 900 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ATLANTA...OR ABOUT 8 MILES NORTHEAST OF LINCOLN...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINCOLN BEASON CHESTNUT MOUNT PULASKI ELKHART LATHAM THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4029 8916 4032 8938 3998 8951 3994 8916 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:35 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 2:35 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT FRI JUL 28 2000 PRECIPITATION WILL BE THE FCST CHALLENGE FOR THIS PACKAGE. TWO DIFFERENT SYSTEMS EXPECTED TO INFLUENCE THE CWA OVER THE NEXT 48 HRS. UPPER LOW OVR MI IS PROJECTED TO RETROGRADE SWWD DURG THE PERIOD. A SHORT WAVE OVER NW MO IS EXPECTED TO ROTATE AROUND THE UPPER LOW AND GENERATE A WAVE IN THE FRONTOGENETIC ZONE EXTENDING FROM NRN OK TO SRN IL OVERNIGHT... PASSING SOUTH OF THE CWA. THIS SHOULD CONTINUE THE THREAT OF PRECIP OVRNIGHT...INTO THE MORNING HRS OVR THE SRN CWA...AND OVER THE ERN CWA TMRW AS THE LOW TRACKS NEWD. SECOND THREAT COMES FROM THE UPPER LOW ITSELF. DIURNAL CONVECTION FIRING NICELY BENEATH THE UPPER LOW IN MI AND ACRS NRN IL/IN. WOULD XPCT SCATTERED TSTMS TO THREATEN CWA DURING THE AFTN HRS TMRW AND SUN AS THE UPPER LOW MOVES OVER THE CWA. MOST CONVECTION SHOULD DIE OFF UNDER THE UPPER LOW BY SUNSET...SO WILL LWR POPS ACCORDINGLY. I HAVE SOME CONCERN ABOUT THE ETA DEPICTION OF A LOW LVL MSTR CONVERGENCE ZONE ACRS THE CWA THIS EVENING...BUT WITH WINDS OF 5 TO 10 KTS...DONT XPCT THIS TO BE STRONG ENOUGH TO OVERCOME THE EVENING STABILIZATION. FARTHER OUT...UPPER LOW CONTINUES ITS SOUTHWESTERN JOURNEY THRU 1ST PART OF NEXT WEEK. THIS SHUD CONTINUE THE THREAT OF DIURNAL CONVECTION THRU TUE. WILL TRY TO BRING THE PRECIP THREAT TO AN END BY WED AS THE UPPER LOW IS PROJECTED TO MOVE NEAR...TULSA? TEMPERATURES NOT TOO CLEAR CUT EITHER. ETA 2M TEMPS WERE DOING WELL THROUGH THE MORN HRS TODAY...BUT SEEMED TO NOT TAKE THE DIURNAL CLOUDS INTO EFFECT. AFTN TEMPS HAVE BEEN RUNNING A LITTLE BELOW THE ETA 2M NUMBERS. ETA TEMPS LOOK A LITTLE BETTER TMRW AND SUNDAY...SO WILL USE THEM WITH MINOR ADJUSTMENTS. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI EE 067/080 067/080 062 51442 PIA EE 066/080 065/077 062 51342 DEC EE 067/080 067/080 062 51442 CMI EE 064/078 065/078 062 51554 MTO TE 068/082 067/084 063 51664 LWV TE 068/082 068/084 064 51664 .ILX...NONE. HEDGES
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.